- About this Journal
- Abstracting and Indexing
- Aims and Scope
- Annual Issues
- Article Processing Charges
- Articles in Press
- Author Guidelines
- Bibliographic Information
- Citations to this Journal
- Contact Information
- Editorial Board
- Editorial Workflow
- Free eTOC Alerts
- Publication Ethics
- Reviewers Acknowledgment
- Submit a Manuscript
- Subscription Information
- Table of Contents
International Journal of Differential Equations
Volume 2010 (2010), Article ID 308357, 14 pages
Oscillation Criteria for Even Order Neutral Equations with Distributed Deviating Argument
Department of Mathematics, Qufu Normal University, Qufu 273165, China
Received 24 September 2009; Accepted 24 November 2009
Academic Editor: Leonid Berezansky
Copyright © 2010 Siyu Zhang and Fanwei Meng. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.
We present new oscillation criteria for the even order neutral delay differential equations with distributed deviating argument , where . Assumptions in our theorems are less restrictive, whereas the proofs are significantly simpler compared to those by Wang et al. (2005).
In this paper, we are concerned with the oscillation behavior of the even order neutral delay differential equations of the form
where , and is an even positive integer. We assume thatand , for , , ;, for ;, for and is not eventually zero on any half linear ;, for , has a continuous and positive partial derivative on with respect to and nondecreasing with respect to , respectively, for ; is nondecreasing, and the integral of (1.1) is in the sense of Riemann-Stieltijes.
We restrict our attention to those solutions of (1.1) which exist on some half linear and satisfy for any . As usual, such a solution of (1.1) is called oscillatory if the set of its zeros is unbounded from above; otherwise, it is said to be nonoscillatory. Equation (1.1) is called oscillatory if all its solutions are oscillatory.
The oscillatory behavior of solutions of higher-order neutral differential equations is of both theoretical and practical interest. There have been some results on the oscillatory and asymptotic behavior of even order neutral equations. We mention here [1–12]. The oscillation problem for nonlinear delay equation such as
as well as for the the linear ordinary differential equation
and the neutral delay differential equation
has been studied by many authors with different methods. In , Rogovchenko established some general oscillation criteria for second-order nonlinear differential equation: In , the authors discussed the following neutral equations of the form and obtained the following results.
We will use the function class to study the oscillation criteria for (1.1). Let , and We say that a continuous function belongs to the class iffor has a continuous partial derivativesatisfying, for some the condition
The purpose of this paper is to further improve Theorem A by Wang et al. , using a generalized Riccati transformation and developing ideas exploited by the Rogovchenko and Tuncay , we establish some new oscillation criteria for (1.1), which remove condition (C2) in Theorem A by Wang et al. ; this complements and extends the results in .
In addition, we will make use of the following conditions.There exists a positive real number such that for .
Lemma 1.1. If , then
Lemma 1.2 (Kiguradze ). Let u(t ) be a positive and times differentiable function on . If is of constant sign and identically zero on any ray for , then there exists a and an integer , with even for or odd for , and for ,
Lemma 1.3 (Philos ). Suppose that the conditions of Lemma 1.2 are satisfied, and then there exists a constant in (0,1) such that for sufficiently large and there exists a constant satisfying where
2. When Is Monotone
In this section, we will deal with the oscillation for (1.1) under the assumptions and the following assumption.exists, and for .
Theorem 2.1. Let , hold. Equation (1.1) is oscillatory provided that such that where
Proof. Suppose to the contrary that there exists a solution of (1.1) such that
From (1.1), we also have and for .
It follows that the function is decreasing and we claim that
Otherwise, if there exist a such that , then for all , which implies that integrating the above inequality from to t, we have Let ; from , we get , which implies that and are negative for all large t; from Lemma 1.2, no two consecutive derivative can be eventually negative, for this would imply that , which is a contradiction. Hence for Using this fact together with , we have that Now from ,, and (2.7), we get and thus, from(1.1), we get Further, observing that is nondecreasing with respect to and for , from Lemma 1.2, we have , , and so So, for and . Thus Define From (1.1), (2.11), and Lemma 1.3 we get Then, by Lemma 1.1 we get Let That is, Integrating by parts for any and using properties and , we obtain We obtain From for which implies that Let , and taking upper limits, we have which contradicts the assumption (2.1). This complete the proof of Theorem 2.1.
From Theorem 2.1, we have the following oscillation result.
Remark 2.3. By introducing various from Theorem 2.1 or Corollary 2.2, we can obtain some oscillatory criteria of (1.1). For example, let ,, in which is a integer. By choosing it is clear that the conditions of and hold; then, from Theorem 2.1 and Corollary 2.2, we have the following.
Proof. Assume that there exists a nonoscillatory solution of (1.1) on , such that on . Without loss of generality, assume that , . Then, proceeding as in the proof of Theorem 2.1, for , we have Let , and taking upper limits, we have thus, from (2.27), we have then , and Now we can claim that In fact, assume the contrary, that From (2.26), there exists a constant such that this is and there exists a such that , for all . On the other hand, by virtue of (2.34), for any positive number , there exists a , such that, for all Using integration by parts, we conclude that, for all , Since is an arbitrary positive constant, which contradicts (2.32), consequently, (2.33) holds, and, by virtue of for which contradicts (2.28), and therefore, (1.1) is oscillatory.
Proof. Assume that there exists a nonoscillatory solution of (1.1) on , such that on . Without loss of generality, assume that , . Then, proceeding as in the proof of Theorem 2.1, for , we have
Let , and taking lower limits, we have
The following proof is similar to Theorem 2.6, so we omit the details. This completes the proof of Theorem 2.9.
3. When Is Not Monotone
In this section, we will deal with the oscillation for (1.1) under the assumptions and the following assumption:and for .
Proof. Let be an eventually positive solution of (1.1). As in the proof of Theorem 2.1, there exists , such that (2.3), (2.4), and (2.7) hold. Thus, from (1.1) and , we get Noting that Thus, (3.3) implies that From (2.10) and (3.5) we get Define Differentiating (3.7) and using (3.6), Lemma 1.1, and 1.3 we get The rest proof is similar to that of Theorem 2.1 and hence is omitted. This completes the proof of Theorem 3.1.
This research was partial supported by the NNSF of China (10771118).
- R. P. Agarwal, S. R. Grace, and D. O'Regan, “Oscillation criteria for certain th order differential equations with deviating arguments,” Journal of Mathematical Analysis and Applications, vol. 262, no. 2, pp. 601–622, 2001.
- D. D. Bainov and D. P. Mishev, Oscillation Theory for Neutral Differential Equations with Delay, Adam Hilger, Bristol, UK, 1991.
- P. Das and S. K. Nayak, Oscillatory and Asymptotic Behaviour of Solutions of Higher Order Neutral Differential Equations, Marcel Dekker, New York, NY, USA, 1995.
- L. H. Erbe, Q. K. Kong, and B. G. Zhang, Oscillation Theory for Functional Differential Equations, Marcel Dekker, New York, NY, USA, 1995.
- S. R. Grace, “Oscillation of even order nonlinear functional-differential equations with deviating arguments,” Funkcialaj Ekvacioj, vol. 32, no. 2, pp. 265–272, 1989.
- S. R. Grace, “Oscillation theorems of comparison type for neutral nonlinear functional-differential equations,” Czechoslovak Mathematical Journal, vol. 45, no. 4, pp. 609–626, 1995.
- S. R. Grace and B. S. Lalli, “An oscillation criterion for th order nonlinear differential equations with functional arguments,” Canadian Mathematical Bulletin, vol. 26, no. 1, pp. 35–40, 1983.
- G. Ladas and Y. D. Sficas, “Oscillations of higher-order equations,” Journal of the Australian Mathematical Society B, vol. 27, pp. 502–511, 1986.
- C. H. Ou and S. W. Wong, “Forced oscillation of th-order functional differential equations,” Journal of Mathematical Analysis and Applications, vol. 262, no. 2, pp. 722–732, 2001.
- J. Ruan, “Oscillatory and asymptotic behaviour of th order neutral functional-differential equations,” Chinese Annals of Mathematics B, vol. 10, no. 2, pp. 143–153, 1989.
- P. G. Wang, X. L. Fu, and Y. H. Yu, “Oscillation of solution for a class of higher order neutral differential equation,” Applied Mathematics B, vol. 4, pp. 397–402, 1998.
- A. I. Zahatiev and D. D. Bainov, “On some oscillation criteria for a class of nertual type functional differential equations,” The Journal of the Australian Mathematical Society B, vol. 28, pp. 229–239, 1986.
- Y. V. Rogovchenko and F. Tuncay, “Oscillation criteria for second-order nonlinear differential equations with damping,” Nonlinear Analysis: Theory, Methods & Applications, vol. 69, pp. 208–221, 2008.
- P. G. Wang, K. L. Teo, and Y. Liu, “Oscillation properties for even order neutral equations with distributed deviating arguments,” Journal of Computational and Applied Mathematics, vol. 182, no. 2, pp. 290–303, 2005.
- I. T. Kiguradze, “On the oscillatory character of solutions of the equation ,” Matematicheskii Sbornik, vol. 65(107), no. 2, pp. 172–187, 1964 (Russian).
- Ch. G. Philos, “A new criterion for the oscillatory and asymptotic behavior of delay differential equations,” Bulletin de l'Académie Polonaise des Sciences, Série des Sciences Mathématiques, vol. 39, pp. 61–64, 1981.